Alert archive / Virginia / Coastal Flood Statements in 2021

Coastal Flood Statement 30, NWS Wakefield, VA

October 13, 2021Northumberland County, Westmoreland County, Virginia; Dorchester County, Maryland

NWS Wakefield, VA issued this coastal flood statement at Oct 13, 2021, 6:15 AM EDT for Northumberland County, Westmoreland County, Virginia; Dorchester County, Maryland. It took effect at Oct 13, 2021, 6:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2021, 6:15 AM EDT (10:15 UTC)
In effect from
Oct 13, 2021, 6:00 PM EDT
Expired
Oct 13, 2021, 11:00 PM EDT
In force
5 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Northumberland County, VA, Westmoreland County, VA

The radar

The Dover AFB radar (KDOX), 117 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 10.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WHUS41 KAKQ 131015
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
615 AM EDT Wed Oct 13 2021

VAZ075-077-131815-
/O.NEW.KAKQ.CF.S.0030.211013T2200Z-211014T0300Z/
Westmoreland-Northumberland-
615 AM EDT Wed Oct 13 2021

...COASTAL FLOOD STATEMENT IN EFFECT FROM 6 TO 11 PM EDT THIS
EVENING...

* WHAT...Around one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal waterways.

* WHERE...Northumberland and Westmoreland Counties.

* WHEN...From 6 to 11 PM EDT evening.

* IMPACTS...Shallow flooding is possible in the most vulnerable
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/10 AM     3.0        1.1        1.4        1       NONE    
 13/10 PM     3.2        1.3        1.4        1       NONE    
 14/11 AM     2.9        1.0        1.3        1       NONE    
 15/12 AM     3.0        1.1        1.2        1       NONE    
 15/12 PM     2.8        0.9        1.2        1       NONE    
 16/01 AM     3.1        1.2        1.3        1       NONE

LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/08 AM     2.9        1.4        1.4        1       NONE    
 13/08 PM     3.0        1.5        1.4        1      MINOR    
 14/09 AM     2.8        1.3        1.3        1       NONE    
 14/10 PM     2.9        1.4        1.3        1       NONE    
 15/10 AM     2.8        1.3        1.3        1       NONE    
 15/11 PM     2.9        1.4        1.3        1       NONE

WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/06 AM     2.6        1.2        1.3        1       NONE    
 13/06 PM     2.7        1.3        1.0        1       NONE    
 14/07 AM     2.5        1.1        1.1        1       NONE    
 14/07 PM     2.7        1.3        1.1        1       NONE    
 15/07 AM     2.5        1.1        1.1        1       NONE    
 15/08 PM     2.7        1.3        1.1        1       NONE

&&

$$

MDZ021-131815-
/O.NEW.KAKQ.CF.S.0030.211013T2200Z-211014T0300Z/
Dorchester-
615 AM EDT Wed Oct 13 2021

...COASTAL FLOOD STATEMENT IN EFFECT FROM 6 TO 11 PM EDT THIS
EVENING...

* WHAT...Around one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal waterways.

* WHERE...Areas of southern Dorchester County that are prone to
  tidal flooding.

* WHEN...From 6 to 11 PM EDT evening.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/08 AM     3.1        1.0        1.1        1       NONE    
 13/08 PM     3.3        1.2        1.1        1      MINOR    
 14/09 AM     3.0        0.9        1.0        1       NONE    
 14/09 PM     3.1        1.0        0.9        1       NONE    
 15/10 AM     3.0        0.9        0.9        1       NONE    
 15/10 PM     3.3        1.2        1.1       1-2     MINOR

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/10 AM     2.9        0.9        1.2        1       NONE    
 14/12 AM     3.3        1.3        1.1        1       NONE    
 14/12 PM     2.8        0.8        1.1        1       NONE    
 15/12 AM     3.1        1.1        1.0        1       NONE    
 15/01 PM     2.8        0.8        1.0        1       NONE    
 16/01 AM     3.2        1.2        1.1        1       NONE

&&

$$

NCZ102-VAZ098-131815-
/O.CON.KAKQ.BH.S.0017.000000T0000Z-211014T0000Z/
Eastern Currituck-Virginia Beach-
615 AM EDT Wed Oct 13 2021

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Large breaking waves and dangerous rip currents 
  expected.

* WHERE...The Atlantic beaches of Virginia Beach and Eastern
  Currituck County.

* WHEN...Through this evening.

* IMPACTS...Breaking waves of around 4 feet will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
015 
WHUS41 KAKQ 131812
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
212 PM EDT Wed Oct 13 2021

VAZ075-077-140215-
/O.CON.KAKQ.CF.S.0030.211013T2200Z-211014T0300Z/
Westmoreland-Northumberland-
212 PM EDT Wed Oct 13 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 6 PM TO 11 PM
EDT THIS EVENING...

* WHAT...One to two feet of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Northumberland and Westmoreland Counties.

* WHEN...From 6 PM to 11 PM EDT this evening.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/10 PM     3.2        1.3        1.4        1       NONE    
 14/11 AM     2.9        1.0        1.3        1       NONE    
 15/12 AM     3.0        1.1        1.2        1       NONE    
 15/12 PM     2.8        0.9        1.2        1       NONE    
 16/01 AM     3.1        1.2        1.3        1       NONE

LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/08 PM     3.0        1.5        1.4        1      MINOR    
 14/09 AM     2.8        1.3        1.3        1       NONE    
 14/10 PM     2.9        1.4        1.3        1       NONE    
 15/10 AM     2.8        1.3        1.3        1       NONE    
 15/11 PM     2.9        1.4        1.3        1       NONE    
 16/11 AM     2.9        1.4        1.4       1-2      NONE

WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/06 PM     2.8        1.4        1.1        1       NONE    
 14/07 AM     2.5        1.1        1.1        1       NONE    
 14/07 PM     2.7        1.3        1.1        1       NONE    
 15/07 AM     2.5        1.1        1.1        1       NONE    
 15/08 PM     2.6        1.2        1.0        1       NONE    
 16/08 AM     2.5        1.1        1.0        2       NONE

&&

$$

MDZ021-140215-
/O.CON.KAKQ.CF.S.0030.211013T2200Z-211014T0300Z/
Dorchester-
212 PM EDT Wed Oct 13 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 6 PM TO 11 PM
EDT THIS EVENING...

* WHAT...One to two feet of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Dorchester County.

* WHEN...From 6 PM to 11 PM EDT this evening.

* IMPACTS...Shallow flooding is possible in the most vulnerable
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/08 PM     3.3        1.2        1.1        1      MINOR    
 14/09 AM     3.2        1.1        1.2        1       NONE    
 14/09 PM     3.2        1.1        1.0        1       NONE    
 15/10 AM     3.1        1.0        1.0        1       NONE    
 15/10 PM     3.3        1.2        1.1       1-2     MINOR    
 16/11 AM     3.4        1.3        1.2        2      MINOR

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 14/12 AM     3.3        1.3        1.1        1       NONE    
 14/12 PM     3.0        1.0        1.3        1       NONE    
 15/12 AM     3.1        1.1        1.0        1       NONE    
 15/01 PM     2.8        0.8        1.0        1       NONE    
 16/01 AM     3.2        1.2        1.1        1       NONE

&&

$$

NCZ102-VAZ098-140000-
/O.CON.KAKQ.BH.S.0017.000000T0000Z-211014T0000Z/
Eastern Currituck-Virginia Beach-
212 PM EDT Wed Oct 13 2021

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Large breaking waves and dangerous rip currents expected.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Breaking waves of around 4 feet will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
738 
WHUS41 KAKQ 140146
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
946 PM EDT Wed Oct 13 2021

VAZ075-077-140300-
/O.CON.KAKQ.CF.S.0030.000000T0000Z-211014T0300Z/
Westmoreland-Northumberland-
946 PM EDT Wed Oct 13 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Around one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal waterways.

* WHERE...Northumberland and Westmoreland Counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/10 PM     3.2        1.3        1.4        1       NONE    
 14/11 AM     2.9        1.0        1.3        1       NONE    
 15/12 AM     3.0        1.1        1.2        1       NONE    
 15/12 PM     2.8        0.9        1.2        1       NONE    
 16/01 AM     3.1        1.2        1.3        1       NONE

LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/08 PM     3.0        1.5        1.4        1      MINOR    
 14/09 AM     2.8        1.3        1.3        1       NONE    
 14/10 PM     2.9        1.4        1.3        1       NONE    
 15/10 AM     2.8        1.3        1.3        1       NONE    
 15/11 PM     2.9        1.4        1.3        1       NONE    
 16/11 AM     2.9        1.4        1.4       1-2      NONE

WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/06 PM     2.8        1.4        1.1        1       NONE    
 14/07 AM     2.5        1.1        1.1        1       NONE    
 14/07 PM     2.7        1.3        1.1        1       NONE    
 15/07 AM     2.5        1.1        1.1        1       NONE    
 15/08 PM     2.6        1.2        1.0        1       NONE    
 16/08 AM     2.5        1.1        1.0        2       NONE

&&

$$

MDZ021-140300-
/O.CON.KAKQ.CF.S.0030.000000T0000Z-211014T0300Z/
Dorchester-
946 PM EDT Wed Oct 13 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Around one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal waterways.

* WHERE...Dorchester County.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/08 PM     3.3        1.2        1.1        1      MINOR    
 14/09 AM     3.2        1.1        1.2        1       NONE    
 14/09 PM     3.2        1.1        1.0        1       NONE    
 15/10 AM     3.1        1.0        1.0        1       NONE    
 15/10 PM     3.3        1.2        1.1       1-2     MINOR    
 16/11 AM     3.4        1.3        1.2        2      MINOR

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 14/12 AM     3.3        1.3        1.1        1       NONE    
 14/12 PM     3.0        1.0        1.3        1       NONE    
 15/12 AM     3.1        1.1        1.0        1       NONE    
 15/01 PM     2.8        0.8        1.0        1       NONE    
 16/01 AM     3.2        1.2        1.1        1       NONE

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Oct 13, 4:00 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 13, 4:00 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
400 AM EDT Wed Oct 13 2021

.SYNOPSIS...
Low pressure shifts farther out to sea today. High pressure
builds across the Mid-Atlantic region tonight and Thursday, and
then slides offshore Friday. A cold front crosses the area
Saturday into Saturday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 355 AM EDT Wednesday...

GOES water vapor imagery continues to show a rather stagnant
upper level pattern across the Mid-Atlantic. An upper ridge
centered over the Gulf coast extends NE toward the local area,
with upper lows northeast of the Great Lakes and in vicinity of
the Bahamas. At the surface, low pressure still lingers off the
southern VA and NC coast, with weak high pressure extending from
the Southeast through the Mid-Atlantic and Northeast.

Mostly cloudy to overcast across the area this morning with
widespread stratus, and some fog developing over the Piedmont
where some partial clearing occurred earlier. Temperatures range
from the upper 50s and lower 60s over the Piedmont, to the mid
to upper 60s toward the coast. There is still some patchy
drizzle, mainly across the eastern half of the area.

The stubborn low off the coast will finally track ESE and
farther offshore today and tonight as high pressure spreads
across the region. Stratus and fog will be slow to lift this
morning, but improving conditions are expected later this
morning into the afternoon. High temperatures are expected to
warm into the mid 70s at the coast to the upper 70s/around 80F
inland this afternoon under a partly sunny sky along with a
light wind. Becoming mostly clear this evening, with the
potential for the development of some patchy fog and stratus
later tonight. Forecast lows range from the upper 50s to lower
60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 355 AM EDT Wednesday...

High pressure remains over the region Thursday into Thursday
night under upper ridging aloft. Mostly sunny during the day and
mostly clear at night, with highs Thursday ranging from the
upper 70s at the immediate coast, to the lower 80s inland. Lows
Thursday night range from the upper 50s to lower 60s. The
surface high nudges offshore Friday, but the surface ridge axis
still remains in vicinity of the coast. Stronger WAA will remain
well W of the region with only light southerly flow. High
temperatures range from around 80F at the coast, to the lower to
mid 80s inland.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 355 AM EDT Wednesday...

Surface high pressure pushes farther offshore Friday night as an
upper trough and associated cold front push across the Great
Lakes and Ohio Valley. The 13/00z global models show decent
agreement on the timing of the front with the boundary racing
across the area during the afternoon and early evening. Showers
are expected to accompany the front, but thunder is not expected
at this time as the cold front becomes more anafrontal as in
moves across the area. Moisture and hence QPF will be limited
with the frontal passage. High pressure then builds across the
region Sunday through Tuesday bringing drier and more seasonal
conditions.

Highs will generally be in the upper 70s to mid 80s Saturday,
in the upper 60s to lower 70s Sunday and Monday, and in the
lower to mid 70s Tuesday. Lows range from the lower to mid 60s
Friday night, in the mid/upper 40s W to mid 50s E Saturday
night, and in the low 40s W to the upper 40s/lower 50s E Sunday
and Monday nights.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
As of 200 AM EDT Wednesday...

Low pressure persists off the VA coast as of 06z, with weak high
pressure located over the VA Piedmont. Light N/NE flow along
with widespread LIFR/IFR cigs continue across the area, with
patchy -DZ toward the coast. PHF is presently has an MVFR cig,
but this should fall to IFR between 06-07z. LIFR/IFR cigs should
continue through about 14z for most of the area, with some
occasional -DZ toward the coast. Fog is expected to develop
inland, with RIC having the potential of vsby less than 1sm
between 08-13z. The remaining sites should generally experience
vsby from 2-5sm early this morning. Gradually improving
conditions are expected later this morning into the afternoon,
with cigs lifting to MVFR later this morning, then VFR by this
afternoon. Clearing is possible by late afternoon and evening,
with some patchy stratus or fog developing later tonight.

High pressure slides across the area Thursday, and then moves
offshore Friday into Saturday. A cold front will bring a chance
of showers Saturday, with a gusty SW possible ahead of the front
and then NW behind the front. High pressure returns by Sunday.

&&

.MARINE...
As of 355 AM EDT Wednesday...

Low pressure continues to slowly push offshore as weak high
pressure slowly builds toward the waters from the west. Still
seeing the slow improving trend in marine conditions and expect
this to continue. N- NE winds are generally ~10kt at this hour,
with 4-5ft seas (locally 5-6ft off the MD coast) and 1-3ft waves
on the Ches Bay. Expect winds to become variable then NW (and
decrease a by a few knots) from today-Thursday night as the
broad, weak area of high pressure becomes centered over the
waters. Will allow the SCAs to expire for all but the nrn two
coastal zones and NC coastal zones (ANZ650-652 and ANZ658). Will
only extend the SCA until 11z/7 AM for the coastal waters N of
Parramore Island, but will go ahead and extend until 20z/4 PM
for the southernmost coastal zone (where seas are forecast to be
around 5ft for much of the day...potentially lasting until
evening). Seas subside to 3-4ft tonight, then fall to 2-3ft on
Thursday.

Tranquil marine conditions will continue on Fri with winds
becoming S at ~10kt by late aftn. A stronger (but not
unseasonably strong for mid October) cold front approaches the
area on Saturday, and likely crosses the waters by late Sat
evening. Marginal SCA conditions are possible on the bay/rivers
during the day on Saturday with S-SW winds ahead of the front.
Then, SCAs are very likely Sat evening-Sun AM with NW winds
following the FROPA.

&&

.TIDES/COASTAL FLOODING...
As of 355 AM EDT Wednesday...

Tidal anomalies continue to fall very slowly across the area.
Water levels are expected to remain below minor flood thresholds
through this morning's high tide, so no coastal flood headlines
are planned. Water levels at Lewisetta/Bishop's Head/Bayford
are forecast to crest around or just above minor flood
thresholds during high tide this evening (as it is the higher
astronomical tide). May need a Coastal Flood Statement or two to
cover this, but will re-assess later today.

Water levels are forecast to continue to slowly fall through
Thu night, but nuisance flooding is possible in the usual spots
adjacent to the mid/upper bay. Lastly, a high risk for rip
currents is expected for the southern beaches today with a
moderate rip risk for the northern beaches. An elevated rip risk
will likely extend into Thursday for the southern beaches.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for ANZ658.
     Small Craft Advisory until 7 AM EDT this morning for ANZ650-
     652.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...AJZ
AVIATION...AJZ/ALB
MARINE...ERI
TIDES/COASTAL FLOODING...ERI
Hazardous weather outlook, Oct 13, 4:15 AM EDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Wakefield VA
415 AM EDT Wed Oct 13 2021

MDZ021>023-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-140815-
Dorchester-Wicomico-Somerset-Northampton-Hertford-Gates-Pasquotank-
Camden-Western Currituck-Bertie-Chowan-Perquimans-Fluvanna-
Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland-
Lancaster-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
415 AM EDT Wed Oct 13 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-140815-
Eastern Currituck-Virginia Beach-
415 AM EDT Wed Oct 13 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-025-VAZ099-100-140815-
Inland Worcester-Maryland Beaches-Accomack-Northampton-
415 AM EDT Wed Oct 13 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 9:50 PM EDTBeach Hazards StatementAKQCity of Virginia Beach22 hr

Nearby

Coastal Flood Statements in Virginia, 2021Coastal Flood Statements in Maryland, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.